MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5301
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 300 of the bd maxzero¿ extension set was difficult to disconnect.The following information was provided by the initial reporter, translated from swedish to english: luer lock connector gets stuck on the cvk.Need instrument to disconnect mz 5301.Customer sees a difference from older products and experiences difference for the worse.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: an mz5301 sample was not available for investigation; however, the customer indicated the complaint sample was from lot 21095727.The feedback provided by the customer suggests it was difficult to disconnect the male luer of the maxzero extension set from an unknown catheter due to the design of the male luer.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21095727 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The root cause of the customer¿s experience could not be determined as the complaint sample was not available for investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 13jul2023.H6: investigation summary: two mz5301 samples were received for investigation; one sample was received without packaging, and one sample was received in sealed packaging from lot 21095727.The feedback provided by the customer suggests it was difficult to disconnect the male luer of the maxzero extension set from an unknown catheter due to the design of the male luer.A visual inspection of the returned samples did not identify any obvious damage or manufacturing defects which could have caused or contributed to the customer's experience.The samples were subjected to functional testing by connecting to a 50ml bd plastipak syringe and bd microlance 3 needle from stock, and priming with fluid; in each instance, a secure connection was established and no flow issues were detected.The microlance needle was then connected and disconnected from the extension set several times; again no connection or disconnection issues were detected throughout testing.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21095727 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects that could have contributed to the customers experience.However, the manufacturing site confirmed that the mz5301 product previously could be manufactured with two designs of male luer, however all future production of the mz5301 product will be manufactured with the luer design where the collar can not be slid down the length of the tubing.Please note the affected product was manufactured in september 2021, prior to the corrective action being implemented on the 30th of october 2021.
 
Event or Problem Description

Brand Name
BD MAXZERO¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16728982
Report Number9616066-2023-00679
Device Sequence Number20444503
Product Code FPA
UDI-Device Identifier10885403230547
UDI-Public10885403230547
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/13/2024
Device Catalogue NumberMZ5301
Device Lot Number21095727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer06/08/2023
07/21/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/23/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown